Back
 ALAMT  Vol.4 No.2 , June 2014
Proving and Extending Greub-Reinboldt Inequality Using the Two Nonzero Component Lemma
Abstract: We will use the author’s Two Nonzero Component Lemma to give a new proof for the Greub-Reinboldt Inequality. This method has the advantage of showing exactly when the inequality becomes equality. It also provides information about vectors for which the inequality becomes equality. Furthermore, using the Two Nonzero Component Lemma, we will generalize Greub-Reinboldt Inequality to operators on infinite dimensional separable Hilbert spaces.
Cite this paper: Seddighin, M. (2014) Proving and Extending Greub-Reinboldt Inequality Using the Two Nonzero Component Lemma. Advances in Linear Algebra & Matrix Theory, 4, 120-127. doi: 10.4236/alamt.2014.42010.
References

[1]   Gustafson, K. (2001) Forty Years of Antieigenvalue Theory and Applications. Numerical Linear Algebra with Applications, 01, 1-10.

[2]   Kantorovich, L. (1948) Functional Analysis and Applied Mathematics. Uspekhi Matematicheskikh Nauk, 3, 89-185.

[3]   Gustafson, K. and Rao, D. (1997) Numerical Range. Springer, Berlin. http://dx.doi.org/10.1007/978-1-4613-8498-4

[4]   Gustafson, K. and Seddighin, M. (1989) Antieigenvalue Bounds. Journal of Mathematical Analysis and Applications, 143, 327-340. http://dx.doi.org/10.1016/0022-247X(89)90044-9

[5]   Seddighin, M. (2002) Antieigenvalues and Total Antieigenvalues of Normal Operators. Journal of Mathematical Analysis and Applications, 274, 239-254. http://dx.doi.org/10.1016/S0022-247X(02)00295-0

[6]   Seddighin, M. (2009) Antieigenvalue Techniques in Statistics. Linear Algebra and Its Applications, 430, 2566-2580.
http://dx.doi.org/10.1016/j.laa.2008.05.007

[7]   Watson, G.S. (1955) Serial Correlation in Regression Analysis I. Biometrika, 42, 327-342.
http://dx.doi.org/10.1093/biomet/42.3-4.327

[8]   Greub, W. and Rheinboldt, W. (1959) On a Generalisation of an Inequality of L.V. Kantorovich. Proceedings of the American Mathematical Society, 10, 407-415. http://dx.doi.org/10.1090/S0002-9939-1959-0105028-3

[9]   Gustafson, K. (2004) Interaction Antieigenvalues. Journal of Mathematical Analysis and Applications, 299, 179-185.
http://dx.doi.org/10.1016/j.jmaa.2004.06.012

[10]   Seddighin, M. and Gustafson, K. (2005) On the Eigenvalues Which Express Antieigenvalues. International Journal of Mathematics and Mathematical Sciences, 2005, 1543-1554.
http://dx.doi.org/10.1155/IJMMS.2005.1543

[11]   Gustafson, K. and Seddighin, M. (2010) Slant Antieigenvalues and Slant Antieigenvectors of Operators. Journal of Linear Algebra and Applications, 432, 1348-1362. http://dx.doi.org/10.1016/j.laa.2009.11.001

 
 
Top